flixotide & behaviour?

Does anyone's child/ren have any behavioural side effects of taking daily flixotide or delayed behavioural side effects from close courses of pred?

My 4 year old daughter is on 400mg of flixotide daily, and had a 3 and a 5 day course of pred really close together (like, within 1 week of each other) in may. Her behaviour has been awful since, she's sooooo moody, if she's told no or doesn't et her own way it's an instant meltdown, if someone isn't doing something the way she wants it done she's instantly in tears. I don't know how to deal with her. Being firm doesn't help, This has been over this past 4 or 5 weeks now, coinciding with the pred. Prior to the 2 courses of pred, she'd had a really rough time for 4 weeks, attacks nightly, colds, etc. Worst she has been so far with her asthma.

I can't help think it's all linked - or at least was linked and maybe it's now just learned behaviour that I need to break? It's so hard-going. I work as a childminder, and she's awful from 5pm onwards, tiredness does play a part at that time, but still, she's never been like this. I am mortified with her whining & moaning at times :(

any input would be greatly appreciated. She has a check with the asthma nurse next week to see if we need to adjust her medicine after that 4 week bout she just got over so I'll bring it up with the nurse, but you guys always have help when I need it!

2 Replies

  • its common to feel horrible on pred and also horrible coming off pred. As a child, you cant even understand it, rationalise it or know its going to improve. To be fair she sounds pretty much like me after pred LOL! And since Im 40 thats not good either haha. If my husband was firm with me at those times, he would probably get shown the door ;) I would imagine it will wear off unless the flixotide dose is contributing to it, and it may well be - this is from the doctors prescribing formulary for flixotide:

    Anxiety, depression, sleep disturbances, behavioural changes including hyperactivity, irritability, and aggression (particularly in children) have been reported;

    I suspect she's feeling horrible and has no real way of understanding it or articulating it. Perhaps some space to rant for you, and some tlc for her will help ;)

  • I appreciate you posting this. I read some things on google about flixotide, but all the websites say the behavioural side effects are very rare, i know this means it is possible that's what is going on. But ""rare"" made me think ""probably not"".

    It has all just been in the last 4 to 6 weeks, and since that 4 week long bout she had - possibly understandable - she had 2 attacks per night for most of those 4 weeks, she had majorly disrupted sleep, lots of feeling rubbish, lots of colds, coughing in abundance, etc, etc, etc. Maybe it's just that she's come through all that and needs time to settle down. Maybe it is the flixotide, maybe it was the pred, but of course, maybe it's simply developmental. It was my friend tonight asked me if it could be linked to her inhalers, I hadn't even thought about that link.

    I'm hoping the visit to the asthma nurse next Wednesday will help her. Poor thing :(

You may also like...